Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 1, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Jan 5, 2025, 3:17 AM CST for 19 parishes in Louisiana; 8 counties in Mississippi. It took effect at Jan 5, 2025, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2025, 3:17 AM CST (09:17 UTC)
- In effect from
- Jan 5, 2025, 12:00 PM CST
- Expired
- Jan 5, 2025, 11:43 PM CST
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The radar
The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS74 KLIX 050917 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 317 AM CST Sun Jan 5 2025 LAZ034>037-039-046>048-056>060-064>071-076>088-090-MSZ068>071-077- 083>088-052130- /O.NEW.KLIX.WI.Y.0001.250105T1800Z-250107T0600Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson- Central Plaquemines-Wilkinson-Amite-Pike-Walthall-Pearl River- Northern Hancock-Northern Harrison-Northern Jackson-Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Leeville, Slidell, Houma, St. Martin, Plaquemine, Cut Off, Myrtle Grove, Covington, Akers, Chauvin, New Orleans, Thibodaux, Sorrento, Waveland, Bogalusa, McNeil, Jackson, Boothville, Gloster, Kiln, Lafitte, Enon, Sellers, Port Allen, Saucier, Convent, New Roads, Acy, Gretna, Brusly, Escatawpa, White Castle, Gillsburg, Franklinton, Donaldsonville, Prairieville, Tylertown, Springfield, Lettsworth, Marrero, Venice, Meraux, Hammond, Larose, Tickfaw, Killian, Kenner, St. Francisville, Pierre Part, Westwego, Alliance, Raceland, Whitehall, East New Orleans, Crossroads, Pascagoula, French Settlement, Paincourtville, Denham Springs, Pearlington, Labadieville, Diamondhead, Livonia, Walker, Cocodrie, Kentwood, Dulac, Laplace, Violet, Necaise, Bayou Cane, Grand Isle, Bayou Sorrel, Liberty, Chalmette, Montpelier, Yscloskey, Greensburg, Amite, Addis, Delacroix, Barataria, Picayune, Moss Point, Clinton, Jean Lafitte, Ocean Springs, Galliano, Gautier, Folsom, Roseland, Livingston, Geismar, Lyman, McComb, Smithdale, Shell Beach, Pointe A La Hache, Baton Rouge, Dexter, Darlington, Poplarville, Gulfport, Wilmer, Robert, Vancleave, Woodville, Bush, Golden Meadow, Madisonville, Harahan, Long Beach, Salem, Lutcher, Empire, Independence, Metairie, Bay St. Louis, Pass Christian, Gramercy, Mandeville, Dolorosa, Reserve, Spillman, Montegut, Felps, Centreville, Buras, Wakefield, Port Sulphur, Gonzales, Norco, Destrehan, Ponchatoula, Easleyville, Biloxi, Braithwaite, Wade, and Fort Adams 317 AM CST Sun Jan 5 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST MONDAY NIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From noon today to midnight CST Monday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAB
4 follow-up statements
666 WWUS74 KLIX 050921 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 321 AM CST Sun Jan 5 2025 LAZ089-052130- /O.EXA.KLIX.WI.Y.0001.250105T1800Z-250107T0600Z/ Upper Plaquemines- Including the cities of Belle Chasse 321 AM CST Sun Jan 5 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST MONDAY NIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Upper Plaquemines Parish. * WHEN...From noon today to midnight CST Monday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ034>037-039-046>048-056>060-064>071-076>088-090-MSZ068>071-077- 083>088-052130- /O.CON.KLIX.WI.Y.0001.250105T1800Z-250107T0600Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson- Central Plaquemines-Wilkinson-Amite-Pike-Walthall-Pearl River- Northern Hancock-Northern Harrison-Northern Jackson-Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Leeville, Slidell, Houma, St. Martin, Plaquemine, Cut Off, Myrtle Grove, Covington, Akers, Chauvin, New Orleans, Thibodaux, Sorrento, Waveland, Bogalusa, McNeil, Jackson, Boothville, Gloster, Kiln, Lafitte, Enon, Sellers, Port Allen, Saucier, Convent, New Roads, Acy, Gretna, Brusly, Escatawpa, White Castle, Gillsburg, Franklinton, Donaldsonville, Prairieville, Tylertown, Springfield, Lettsworth, Marrero, Venice, Meraux, Hammond, Larose, Tickfaw, Killian, Kenner, St. Francisville, Pierre Part, Westwego, Alliance, Raceland, Whitehall, East New Orleans, Crossroads, Pascagoula, French Settlement, Paincourtville, Denham Springs, Pearlington, Labadieville, Diamondhead, Livonia, Walker, Cocodrie, Kentwood, Dulac, Laplace, Violet, Necaise, Bayou Cane, Grand Isle, Bayou Sorrel, Liberty, Chalmette, Montpelier, Yscloskey, Greensburg, Amite, Addis, Delacroix, Barataria, Picayune, Moss Point, Clinton, Jean Lafitte, Ocean Springs, Galliano, Gautier, Folsom, Roseland, Livingston, Geismar, Lyman, McComb, Smithdale, Shell Beach, Pointe A La Hache, Baton Rouge, Dexter, Darlington, Poplarville, Gulfport, Wilmer, Robert, Vancleave, Woodville, Bush, Golden Meadow, Madisonville, Harahan, Long Beach, Salem, Lutcher, Empire, Independence, Metairie, Bay St. Louis, Pass Christian, Gramercy, Mandeville, Dolorosa, Reserve, Spillman, Montegut, Felps, Centreville, Buras, Wakefield, Port Sulphur, Gonzales, Norco, Destrehan, Ponchatoula, Easleyville, Biloxi, Braithwaite, Wade, and Fort Adams 321 AM CST Sun Jan 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST MONDAY NIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From noon today to midnight CST Monday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAB
686 WWUS74 KLIX 050934 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 334 AM CST Sun Jan 5 2025 LAZ034>037-039-046>048-056>060-065>067-071-076>087-MSZ068>071-077- 083>088-052200- /O.NEW.KLIX.CW.Y.0001.250106T0600Z-250106T1500Z/ /O.EXT.KLIX.WI.Y.0001.250105T1800Z-250106T0600Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Wilkinson-Amite-Pike-Walthall-Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Leeville, Slidell, Houma, St. Martin, Plaquemine, Cut Off, Covington, Akers, Chauvin, New Orleans, Thibodaux, Sorrento, Waveland, Bogalusa, McNeil, Jackson, Gloster, Kiln, Enon, Sellers, Port Allen, Saucier, Convent, New Roads, Acy, Gretna, Brusly, Escatawpa, White Castle, Gillsburg, Franklinton, Donaldsonville, Prairieville, Tylertown, Springfield, Lettsworth, Marrero, Hammond, Larose, Tickfaw, Killian, Kenner, St. Francisville, Pierre Part, Westwego, Raceland, Whitehall, East New Orleans, Crossroads, Pascagoula, French Settlement, Paincourtville, Denham Springs, Pearlington, Labadieville, Diamondhead, Livonia, Walker, Cocodrie, Kentwood, Dulac, Laplace, Necaise, Bayou Cane, Bayou Sorrel, Liberty, Montpelier, Greensburg, Amite, Addis, Moss Point, Picayune, Clinton, Ocean Springs, Galliano, Gautier, Folsom, Roseland, Livingston, Geismar, Lyman, McComb, Smithdale, Baton Rouge, Dexter, Darlington, Poplarville, Gulfport, Wilmer, Robert, Vancleave, Woodville, Bush, Golden Meadow, Madisonville, Harahan, Long Beach, Salem, Lutcher, Independence, Metairie, Bay St. Louis, Pass Christian, Gramercy, Mandeville, Dolorosa, Reserve, Spillman, Montegut, Felps, Centreville, Wakefield, Gonzales, Norco, Destrehan, Ponchatoula, Easleyville, Biloxi, Wade, and Fort Adams 334 AM CST Sun Jan 5 2025 ...CORRECTION...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... * WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. For the Cold Weather Advisory, very cold wind chills as low as 16 expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...For the Wind Advisory, from noon today to midnight CST tonight. For the Cold Weather Advisory, from midnight tonight to 9 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ064-068>070-088>090-052200- /O.EXT.KLIX.WI.Y.0001.250105T1800Z-250106T0600Z/ Upper St. Bernard-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Lower Jefferson-Upper Plaquemines-Central Plaquemines- Including the cities of Shell Beach, Belle Chasse, Pointe A La Hache, Myrtle Grove, Violet, Grand Isle, Empire, Chalmette, Venice, Meraux, Yscloskey, Alliance, Boothville, Delacroix, Barataria, Buras, Jean Lafitte, Lafitte, Port Sulphur, and Braithwaite 334 AM CST Sun Jan 5 2025 ...CORRECTION...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Central Plaquemines, Coastal Jefferson Parish, Lower Jefferson, Lower Plaquemines, Lower St. Bernard, Upper Plaquemines, and Upper St. Bernard Parishes. * WHEN...From noon today to midnight CST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAB
554 WWUS74 KLIX 051645 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1045 AM CST Sun Jan 5 2025 LAZ034>037-039-046>048-056>060-065>067-071-076>087-MSZ068>071-077- 083>088-060600- /O.CON.KLIX.WI.Y.0001.250105T1800Z-250106T0600Z/ /O.CON.KLIX.CW.Y.0001.250106T0600Z-250106T1500Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Wilkinson-Amite-Pike-Walthall-Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Centreville, Paincourtville, Chauvin, Baton Rouge, Woodville, Pierre Part, Hammond, Montegut, Roseland, Vancleave, Plaquemine, Raceland, Harahan, Spillman, Destrehan, McNeil, Necaise, Wakefield, Folsom, Killian, Akers, Enon, Felps, Bay St. Louis, Gretna, Kentwood, Acy, Geismar, Livonia, Addis, Tickfaw, Salem, Pascagoula, Kenner, French Settlement, Jackson, Easleyville, Marrero, Saucier, New Roads, Metairie, Cut Off, Ponchatoula, Gautier, Wade, Gulfport, Reserve, Covington, Sellers, Pass Christian, Waveland, Liberty, Ocean Springs, Clinton, Denham Springs, Amite, Dolorosa, Crossroads, East New Orleans, Gloster, Franklinton, Independence, St. Francisville, Greensburg, Long Beach, St. Martin, White Castle, Houma, Gonzales, Fort Adams, Laplace, Thibodaux, Walker, Labadieville, Madisonville, Dexter, Montpelier, Dulac, Bayou Sorrel, Springfield, Sorrento, Escatawpa, Livingston, Biloxi, Lettsworth, Bogalusa, New Orleans, Port Allen, Convent, Leeville, Smithdale, Diamondhead, Darlington, Picayune, Moss Point, Cocodrie, Bayou Cane, Whitehall, Kiln, McComb, Prairieville, Larose, Tylertown, Norco, Golden Meadow, Robert, Gramercy, Galliano, Donaldsonville, Mandeville, Wilmer, Lutcher, Slidell, Lyman, Gillsburg, Poplarville, Pearlington, Westwego, Brusly, and Bush 1045 AM CST Sun Jan 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... * WHAT...For the Wind Advisory, southwest winds 15 to 20 mph with gusts up to 35 mph expected. For the Cold Weather Advisory, very cold wind chills as low as 16 expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...For the Wind Advisory, until midnight CST tonight. For the Cold Weather Advisory, from midnight tonight to 9 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects such as holiday decorations, lawn furniture and trashcans. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ LAZ064-068>070-088>090-060600- /O.CON.KLIX.WI.Y.0001.250105T1800Z-250106T0600Z/ Upper St. Bernard-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Lower Jefferson-Upper Plaquemines-Central Plaquemines- Including the cities of Violet, Chalmette, Lafitte, Venice, Yscloskey, Port Sulphur, Pointe A La Hache, Myrtle Grove, Jean Lafitte, Boothville, Delacroix, Grand Isle, Shell Beach, Belle Chasse, Barataria, Braithwaite, Empire, Meraux, Alliance, and Buras 1045 AM CST Sun Jan 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Central Plaquemines, Coastal Jefferson Parish, Lower Jefferson, Lower Plaquemines, Lower St. Bernard, Upper Plaquemines, and Upper St. Bernard Parishes. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds will blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects such as holiday decorations, lawn furniture and trashcans. && $$ Frye
441 WWUS74 KLIX 060543 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1143 PM CST Sun Jan 5 2025 LAZ034>037-039-046>048-056>060-065>067-071-076>087-MSZ068>071-077- 083>088-061345- /O.CAN.KLIX.WI.Y.0001.000000T0000Z-250106T0600Z/ /O.CON.KLIX.CW.Y.0001.250106T0600Z-250106T1500Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Wilkinson-Amite-Pike-Walthall-Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Picayune, Sellers, Jackson, Gramercy, Walker, Pascagoula, Felps, Pierre Part, Norco, Roseland, Tylertown, Livonia, Westwego, Brusly, Gautier, Necaise, Convent, Killian, Akers, Fort Adams, Kentwood, Independence, Cocodrie, Pearlington, Kiln, Labadieville, Vancleave, Hammond, Thibodaux, Galliano, Spillman, Madisonville, Tickfaw, Bush, Biloxi, East New Orleans, Covington, McComb, Harahan, Plaquemine, Centreville, Bayou Cane, Gretna, Leeville, Acy, Folsom, Destrehan, Dulac, Metairie, Paincourtville, Geismar, Amite, Reserve, Long Beach, New Roads, Kenner, Gloster, Whitehall, Woodville, Sorrento, Wilmer, Dolorosa, Larose, Houma, Franklinton, Smithdale, Prairieville, Lyman, Pass Christian, Golden Meadow, Port Allen, Lettsworth, Baton Rouge, Moss Point, Ocean Springs, St. Francisville, Montpelier, Gonzales, Lutcher, Darlington, Donaldsonville, Gulfport, Robert, Liberty, Salem, Springfield, Chauvin, Raceland, St. Martin, Diamondhead, Wade, Waveland, Bogalusa, Slidell, Livingston, McNeil, Enon, Gillsburg, Bay St. Louis, Cut Off, Escatawpa, Greensburg, Laplace, Mandeville, French Settlement, Easleyville, Addis, Ponchatoula, Crossroads, Poplarville, Wakefield, Clinton, Dexter, Saucier, White Castle, Marrero, Bayou Sorrel, New Orleans, Montegut, and Denham Springs 1143 PM CST Sun Jan 5 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Very cold wind chills of 16 to 25 degrees are expected. * WHERE...All of southwest and coastal Mississippi and all of the Florida Parishes, metro Baton Rouge, River Parishes, Bayou Parishes, and portions of metro Baton Rouge in southeast Louisiana. * WHEN...Until 9 AM CST Monday. * IMPACTS...Very cold temperatures and wind chills can lead to hypothermia if proper clothing is not worn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ LAZ064-068>070-088>090-060645- /O.CAN.KLIX.WI.Y.0001.000000T0000Z-250106T0600Z/ Upper St. Bernard-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Lower Jefferson-Upper Plaquemines-Central Plaquemines- Including the cities of Meraux, Delacroix, Buras, Jean Lafitte, Belle Chasse, Port Sulphur, Grand Isle, Violet, Lafitte, Venice, Shell Beach, Pointe A La Hache, Empire, Yscloskey, Braithwaite, Barataria, Myrtle Grove, Alliance, Boothville, and Chalmette 1143 PM CST Sun Jan 5 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended as winds have fallen below the 26 to 39 mph sustained criteria. $$ PG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:49 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 4, 11:49 PM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1149 PM CST Sat Jan 4 2025
...New AVIATION...
.SHORT TERM...
(This evening through Sunday night)
Issued at 341 PM CST Sat Jan 4 2025
Winds have shifted to a more easterly or southeasterly direction
across the CWA this afternoon. This will be the start of a rebound
in terms of temps and moisture ahead of the highly advertised cold
front due into the region by the end of the short term period.
That said, before it moves through we have much to discuss.
First, with a weak surface trough/front to our south, some very
light showers have developed courtesy of some weak isentropic
upglide. Showers will remain possible through the night and into
Sunday in advance of then a northward moving warm frontal
boundary. The forecast area should emerge in the warm sector of
the system developing first over the High Plains and then
translating nearly due east along I40 from late tonight through
Sunday afternoon. Strong upper troughing will continue to amplify
over the lower MS River Valley as the surface low moves east and
upper low follows this same track close to I40 just lagging a bit.
So, putting the story together here, surface flow increases to
more moderate levels on Sunday helping continue moistening the
boundary layer. Aloft, height falls along with some modest jet
dynamics could help generate some shower activity within the warm
sector. SRH values at the time will be increasing as well as a
strong 50kt or so LLJ begins to crank up. With the surface low
deepening, and thanks to isallobaric processes, surface winds
initially will back at least until the front moves close to the
region later in the evening again enhancing SRH values. With some
broad scale lift, cannot rule out showers developing ahead of the
front and with ample wind shear cannot rule out some spinny
showers, if you will. CAPE values will be a struggle with the best
instability residing west of I55 and north of I10 where the best
low level moisture pooling takes place. This too is where the
best of the aforementioned lift will be...so the overall best
severe weather potential will likely be over our northwest tier of
the CWFA. The highest potential comes in by early evening at
current best estimated timing (cold pool dynamics can rush these
things along). As it enters the CWFA instability tanks due to
loss of daytime heating after sunset, which should overall limit
the threat downstream. However, forcing will be just enough to
allow a squall line to pass through much of the forecast area
overall weakening as it moves east with the best forcing moving
out and little if any instability left closer to the Alabama
border. Still, if the line can maintain and given the 0-3km line-
normal bulk shear vectors, think a mesovort or two will be
possible IF bowing segments can align southwest to northeast in
terms of motion. Overall impacts will be damaging wind gusts, but
we cannot forget the intense wind shear associated with this very
dynamic heavy system...so a tornado or two will be possible. The
question is will the wind shear be too much and limit the overall
threat by rolling the updrafts? Given a low cape high shear event
this is common and overall could also limit the overall potential
especially across the eastern tier at least from a tornadic
standpoint. Damaging straightline winds, however, will still be a
concern regardless. (Frye)
&&
.LONG TERM...
(Monday through Friday night)
Issued at 341 PM CST Sat Jan 4 2025
By Monday the front is through the region and strong CAA is taking
place. Temperatures will remain steady from upper 30s near MCB to
the middle 40s across the southshore. Strong northerly flow will
eventually break down late Monday and into Tuesday as high
pressure tries to build in from the north. Temperatures will
remain much below average (struggling to make mid and upper 40s)
Tuesday and Wednesday. Overnight lows are forecast to drop into
the middle 20 across the northern tier overnight Mon, Tues, and
Wed. With at least some wind, Cold Weather Advisories will likely
be needed and perhaps Freeze products for the south shore if a
Cold Weather product isn't actually needed. Regardless, an
impactful freeze is expected for most locations outside of mid/lower
Plaquemines early next week.
By midweek, eyes turn west as an H5 trough begins to amplify over
the Desert Southwest. At the same time, a surface coastal trough
tries to develop near the mouth of the Rio Grande Valley. The
globals have come into better agreement, at least the ECM and GFS
in terms of timing and surface low placement as the trough swings
eastward and the developing Gulf low moves north and east toward
our general vicinity. The models have nudged the surface cyclone
northward a bit, which would alleviate any concerns for wintry
precip, if the latest deterministic runs come into fruition. There
is still plenty of time to watch just in case, but for now a cold
rain looks to be a good bet. As the surface feature spreads north
and eastward, another cold front will slide through, which again
should keep our temperatures below average to round out the long
term period. (Frye)
&&
.AVIATION...
(06Z TAFS)
Issued at 1138 PM CST Sat Jan 4 2025
MVFR to IFR ceilings are expected to creep in over the northwest
terminals this morning around sunrise and last until shortly
before noon as moisture pools out ahead of the cold front off to
the northwest. Scattered showers is expected by midday tomorrow
out ahead of the cold front, but due to a lack of focus for the
rain and the scattered nature it is expected to be, kept them as
PROB30 groups for the afternoon timeframe. A strengthening low-
level jet over the northern half of the area will cause some LLWS
impacts for those terminals (MCB, ASD, and GPT) during the late
evening timeframe. The cold front is expected to make its way
through the area during the late evening and overnight. Although
the storms along the front should be weakening, still expecting
showers and thunderstorms along it as it moves through the area
late tomorrow evening and night. Any PoP or LLWS concerns diminish
shortly after the front passes through the area, and a return to
VFR conditions is expected thereafter.
&&
.MARINE...
Issued at 341 PM CST Sat Jan 4 2025
Cautionary headline conditions will evolve to Small Craft Advisory
conditions ahead of an approaching cold front due into the region
late Sunday or very early Monday morning. As southerly winds
build, seas will respond and build to hazardous thresholds. As
the front nears or immediately behind the front, a couple of gale
force gusts aren't out of the question, however, at this juncture
this looks a bit too infrequent for a Gale Watch for now. A Gale
Watch or Warning may be required in subsequent updates if wind
speed forecasts increase slightly. Behind the front, winds and
seas remain hazardous through Monday night with gradual
improvement by late Tuesday through midweek or so. Although
improving, pressure gradient will still be just enough to keep
winds and seas moderate, which may require the need for additional
Cautionary Headlines from midweek onward. (Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 54 49 73 30 / 10 20 80 100
BTR 62 56 79 34 / 10 20 60 90
ASD 62 54 74 36 / 10 40 60 90
MSY 64 58 76 37 / 10 50 50 90
GPT 61 53 70 36 / 0 20 60 100
PQL 63 51 75 39 / 0 10 50 100
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...RDF
LONG TERM....RDF
AVIATION...JZ
MARINE...RDFThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:34 AM CST | Cold Weather Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 11 more | 29 hr |
| Jan 5, 4:56 PM CST | Special Weather Statement | LIX | Wilkinson | 34 min |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Mississippi, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.